MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CANNULA SEAL

INTUITIVE SURGICAL, INC NONE; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is in progress to determine the cause of this reported event.An return material authorization (rma) was issued to evaluate the intuitive surgical, inc.(isi) device.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the foreign object fell into the patient¿s abdominal cavity during the port placement.The customer removed all the instruments to inspect and found the cannula seal was damaged under the endoscope.It is unknown if the fragment was retrieved.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the cannula seal instrument was inspected prior to use, and no damage was found.The customer retrieved the fragments that appeared to have fallen but was unsure if all of them have been retrieved.The post-operative tests and additional surgical procedure were not performed.The surgical staff did not feel any resistance upon removal of the instrument through the cannula seal.It was unknown what caused the accessory to break and how broken they were, but there was no collision occurred during procedure.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The seal was analyzed and found to have damage in multiple areas.The accessory's upper housing was found to be broken.The broken pieces were not returned with the seal.The accessory's spacer/latch was also found to be broken.The damage was located on the grey levers.The complaint regarding physical damage was confirmed by failure analysis.

Brand Name
NONE
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18567398
Report Number2955842-2024-10578
Device Sequence Number20878839
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(17)250831(10)L82230901
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberL82230901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2024
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale